MAUDE Adverse Event Report: COOK IRELAND LTD ZIMMON BILIARY STENT; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK IRELAND LTD ZIMMON BILIARY STENT; FGE CATHETER, BILIARY, DIAGNOSTIC
Model Number G22167
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/07/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195 importer site establishment registration number: 3005580113.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
As reported to customer relations "when the stent was being loaded onto the wire guide, the stent kinked multiple times at the curl and would not allow the wire guide to pass through the stent.The sleeve on the stent was used to straighten the curl but the stent still kinked." fda mdr reporting required - event is fda mdr reportable based on the device malfunction reporting precedence for this device family for the issue of ¿stent kinked/bent¿.No adverse effects to the patient have been reported as occurring.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Device evaluation: 1 x zso-7-7 of lot # c1562178 was returned to cirl for evaluation open in its original packaging.Lab evaluation: the device involved in the complaint was evaluated in the laboratory on 14th march 2019.The returned device lab findings and observations can be referred through the attached files.The stent was observed to be kinked & perforated at the 2nd & 4th portholes on the tapered end.A 0.035 inch wire guide would not pass the first kink.Image review: n/a.Documents review including ifu review: prior to distribution all zso-7-7 are subjected to visual and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place in cirl.A review of the manufacturing records for zso-7-7 of lot number c1562178 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records, confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1562178.The instructions for use, ifu0045-6 which accompanies this device instructs the user to ¿visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use.¿ also the user is instructed by the instructions for use, ifu0045-6 ¿care must be exercised when straightening the pigtail curls* in order to avoid kinking or breaking the stent.¿ there is no evidence to suggest that the user did not follow the instructions for use.Root cause review: a definite root cause cannot be determined, as the circumstances of use cannot be replicated in the laboratory and due to limited information.A possible cause of this complaint may be that the kink occurred while being straightened as it was being passed over wire guide and then perforated with the wireguide trying to pass the kinks.Summary: complaint is confirmed as the failure was verified in the laboratory.According to the information reported, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(6).Cook medical incorporated (cmi), 1025 acuff road, p.O box 4195, bloomington, indiana 47402-4195.Importer site establishment registration number: (b)(4).Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.

Brand Name
ZIMMON BILIARY STENT
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key8398312
Report Number3001845648-2019-00083
Device Sequence Number1922462
Product Code FGE
UDI-Device Identifier00827002221673
UDI-Public(01)00827002221673(17)211122(10)C1562178
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K851962
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/22/2021
Device Model NumberG22167
Device Catalogue NumberZSO-7-7
Device Lot NumberC1562178
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/12/2019
Was the Report Sent to FDA? No
Distributor Facility Aware Date02/11/2019
Event Location Hospital
Initial Date Received by Manufacturer 02/11/2019
Supplement Date Received by Manufacturer02/11/2019
02/11/2019
Initial Report FDA Received Date03/07/2019
Supplement Report FDA Received Date04/03/2019
05/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1